Alert archive / South Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Charleston, SC
NWS Charleston, SC issued this special weather statement at Jul 10, 2021, 5:45 PM EDT for Charleston County, South Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2021, 5:45 PM EDT (21:45 UTC)
- Expired
- Jul 10, 2021, 6:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Charleston, SC
- Hail
- 0.00 in
- Wind
- 55
County Charleston County, SC
The radar
The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.8 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 997 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
965
WWUS82 KCHS 102145
SPSCHS
Special Weather Statement
National Weather Service Charleston SC
545 PM EDT Sat Jul 10 2021
SCZ045-050-052-102215-
Inland Berkeley-Tidal Berkeley-Charleston-
545 PM EDT Sat Jul 10 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...
At 545 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Naval Weapons Station Charleston. This storm
was nearly stationary.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
North Charleston, Mount Pleasant, Goose Creek, Hanahan, Naval Weapons
Station Charleston, Daniel Island, Wando and Don Holt Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 3285 8000 3298 8007 3304 7988 3292 7979
TIME...MOT...LOC 2145Z 240DEG 2KT 3295 7994
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Jul 10, 3:21 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Jul 10, 3:21 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service Charleston SC 321 PM EDT Sat Jul 10 2021 .SYNOPSIS... A weak trough of low pressure will linger across the area this evening. High pressure will then build over the area through next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Late Afternoon: Showers and thunderstorms have initiated across parts of southeast Georgia, mainly near the coast and just upstream of the area within the last hour or two. Much like yesterday, convection developing across the area should remain sub-severe, while convection well inland becomes more organized and capable of becoming stronger while traversing western zones across southeast Georgia. Although the threat of severe weather remains low given weak shear and DCAPE considerably lower than the previous day, should upstream convection cold pool and interact with boundaries across the local area, particularly with a seabreeze where MLCAPE around 2000 J/kg resides, a few stronger and/or marginally severe thunderstorms could occur with strong winds being main concern. Precip coverage should remain highest across southeast Georgia into early evening. Tonight: Scattered showers and thunderstorms should linger into early evening with mesoscale boundary interactions driving the bulk of convection. There should then be a lull in precip activity for at least a few hours during the middle of the night, before sfc low pressure develops across the South Carolina upstate region and well inland across North Carolina. The formation of the sfc low along with high pressure across the western Atlantic will help advect moisture to the region (PWATs around 2.0 inches) within a light south-southwest flow late. The combination of moisture and mid-lvl vort energy advancing onshore and north should result in few to scattered showers and thunderstorms heading into daybreak, mainly along and east of the I-95 corridor. Overnight lows will remain mild, generally ranging in the low-mid 70s away from the immediate coastline. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... Relatively deep tropical moisture will continue through Sunday with PWATs around 2.2". Some shortwave energy may move through from the south or southeast and a decent sea breeze is expected to move inland during the day. With moderate instability expected to develop late morning, scattered showers and tstms expected. Farther inland where a weak surface trough will reside, the coverage could become numerous during the afternoon hours. A deep layered ridge will gradually build over the western Atlantic Monday into Tuesday. PWATs are expected to decrease to around 1.8". Mainly scattered diurnal convection expected both days. Temps will be at or slightly below normal Sunday through Tuesday. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Surface high pressure will extend into the area through late week. Aloft, ridging will persist along/near the Southeast coast. Scattered showers and thunderstorms are possible each day, generally driven by daytime heating and mesoscale boundaries such as the sea breeze. Temperatures through the period will be within a few degrees of climatology. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... VFR conditions are expected at CHS/JZI/SAV terminals for the next couple hours before attention turns to thunderstorm potential across the area mid-late afternoon. Latest guidance indicates the best coverage of thunderstorms around the SAV terminal late afternoon where tempo MVFR conditions have been included between 20-23Z. A thunderstorm can't be ruled out near CHS and JZI terminals as well, but confidence remains considerably lower. Thus, only VCSH begins around 21-22Z for these terminals and ends by 01Z this evening. VFR conditions should prevail at all terminals for much of the night and through late morning hours Sunday. However, there remains a limited risk of a shower and/or thunderstorm shifting onshore and impacting any terminal late Sunday morning. Timing and confidence remains too low to include in the latest TAF issuance. Extended Aviation Outlook: Brief flight restrictions are possible in showers and thunderstorms, mainly during the daytime hours. && .MARINE... This Evening through Tonight: A south-southwest wind will persist through the overnight period along the southern edge of low pressure inland and the western edge of high pressure offshore. In general, winds should peak up to 15-20 kt near the CHS Harbor during the next few hours. Otherwise, wind speeds will mostly be in the 10-15 kt range. Seas should average 2-3 ft. Sunday through Thursday: A deep layered ridge across the western Atlantic, extending into the Southeast states, will maintain a southerly wind component. No marine concerns are expected with speeds generally in the 10-15 knot range. Seas will average 2-4 feet, highest beyond 20 nm. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...DPB SHORT TERM...JRL LONG TERM...JRL AVIATION...DPB/JRL MARINE...DPB/JRL
Hazardous weather outlook, Jul 10, 3:40 AM EDT, 14 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 340 AM EDT Sat Jul 10 2021 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-110745- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper- Tidal Berkeley- 340 AM EDT Sat Jul 10 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Local storm report, Jul 10, 5:01 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT SAT JUL 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG MCINTOSH 31.82N 81.53W
07/10/2021 LIBERTY GA 911 CALL CENTER
911 CALL CENTER REPORTED A TREE FELL DOWN ONTO A MOBILE
HOME. PERSON INSIDE WAS TEMPORARILY TRAPPED, BUT WAS NOT
INJURED. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2100410
CHSSpecial weather statement, Jul 10, 5:45 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston SC
545 PM EDT Sat Jul 10 2021
SCZ045-050-052-102215-
Inland Berkeley-Tidal Berkeley-Charleston-
545 PM EDT Sat Jul 10 2021
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES...
At 545 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Naval Weapons Station Charleston. This storm
was nearly stationary.
HAZARD...strong winds 45 to 55 mph.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of this storm include...
North Charleston, Mount Pleasant, Goose Creek, Hanahan, Naval Weapons
Station Charleston, Daniel Island, Wando and Don Holt Bridge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
flooding of low lying and poor drainage areas. Do not drive your
vehicle through flooded roadways.
&&
LAT...LON 3285 8000 3298 8007 3304 7988 3292 7979
TIME...MOT...LOC 2145Z 240DEG 2KT 3295 7994
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPHThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:15 PM EDT | Special Weather Statement | CHS | Charleston | 30 min |
| Jul 10, 3:29 PM EDT | Special Marine Warning | CHS | 43 min | |
| Jul 10, 5:10 PM EDT | Areal Flood Advisory | CHS | Bryan, Chatham | 50 min |
Nearby
Special Weather Statements in South Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.